MAUDE Adverse Event Report: ENCORE MEDICAL L.P IMPACTOR HANDLE; HANDLE, FEMORAL STEM INSERTER

ENCORE MEDICAL L.P IMPACTOR HANDLE; HANDLE, FEMORAL STEM INSERTER
Catalog Number 803-00-015
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Product faillure - the tip of the threaded stem inserter handle broke off and is no longer usable because it physically cannot thread into a taper fill or linear stem.
 
Additional Manufacturer Narrative
The reason for this complaint was a primary surgery reported as the tip of the threaded stem inserter handle broke off.The healthcare professional indicated that this event occurred pre-operative during inspection, away from the patient.No risk, adverse event, or negative outcome were reported by the surgeon.The surgery was completed as intended, without delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.A review of the instrument's device history record (dhr)revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instruments that are related to the reported issue.Complaint database review shows thirteen prior complaints filed against the instruments' item number that reports a similar failure.No prior complaints report past instances of these instruments being affected by this failure.Review also shows no prior complaints against the instruments' lot.Summary of complaints is finished goods -broke/cracked/damaged the root cause of this complaint was likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination the handle, femoral stem inserter shows the threaded tip broken off (tip not returned), confirming the complaint (photos attached).The reported condition could possibly be a result of heavy use/misuse/wear and care must betaken to avoid compromising their performance additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR HANDLE
Common Device Name
HANDLE, FEMORAL STEM INSERTER
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
austin,tx 78758-5445
MDR Report Key11829532
Report Number1644408-2021-00357
Device Sequence Number17187408
Product Code HWA
UDI-Device Identifier00888912088541
UDI-Public(01)00888912088541
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number803-00-015
Device Lot Number198021L03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;